MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDOTRACHEAL

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; ENDOTRACHEAL
Model Number 6.5 MM
Medical Device Problem Codes Separation Failure (2547); Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Reported a smiths medical intubation|portex endotracheal tubes sacett balloon was tested before the tube was inserted and then after inserting the tube, the balloon did not work and did not inflate.Also reported, in addition the cuff pilot tube is not installed well and when using it comes out by itself.This was reported to occur on seven occasions as incidents described.
 
Additional Manufacturer Narrative
Information was received on 14-apr-21 indicating event date.Device evaluation completion date: 04/26/2021: device evaluation: one smiths medical portex endotracheal tube sacett was returned for analysis.Visual inspection was performed, and no defects were detected in cuff and pilot balloon missing was detected therefore ?cuff won't inflate" failure mode cannot be confirmed since the pilot balloon is missing to connect a syringe to inflate the cuff.Based on the evidence, the complaint was not confirmed, and no fault was found.

Brand Name
PORTEX
Common Device Name
ENDOTRACHEAL
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key11517517
Report Number3012307300-2021-02241
Device Sequence Number17165629
Product Code BTR
UDI-Device Identifier15019315059513
UDI-Public15019315059513
Combination Product (Y/N)N
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/03/2024
Device Model Number6.5 MM
Device Catalogue Number100/189/065
Device Lot Number3779246
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;